Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2011, 1:41 PM CST for 4 parishes in Louisiana; Pearl River County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2011, 1:41 PM CST (19:41 UTC)
- Expired
- Feb 1, 2011, 2:45 PM CST
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:40 AM CST | Tornado Watch | SPC | 6 hr |
| Feb 1, 1:03 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS54 KLIX 011941
SVRLIX
LAC063-103-105-117-MSC109-012045-
/O.NEW.KLIX.SV.W.0008.110201T1941Z-110201T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 PM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAMMOND...
SOUTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BOGALUSA...
WEST CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 245 PM CST
* AT 137 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF HAMMOND TO 16 MILES EAST OF
GONZALES...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDEPENDENCE...PONCHATOULA...ROBERT...FOLSOM...ENON...ABITA
SPRINGS...SUN...BUSH AND CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3085 8975 3051 8980 3032 9045 3034 9049
3029 9055 3023 9073 3058 9070
TIME...MOT...LOC 1940Z 247DEG 50KT 3054 9055 3032 9064
$$
95/DM3 follow-up statements
283
WWUS54 KLIX 012006
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CST TUE FEB 1 2011
LAC063-012015-
/O.CAN.KLIX.SV.W.0008.000000T0000Z-110201T2045Z/
LIVINGSTON LA-
206 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LIVINGSTON PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3085 8975 3051 8980 3032 9045 3033 9047
3037 9047 3038 9050 3064 9050
TIME...MOT...LOC 2005Z 247DEG 50KT 3067 9017 3045 9027
$$
LAC103-105-117-MSC109-012045-
/O.CON.KLIX.SV.W.0008.000000T0000Z-110201T2045Z/
WASHINGTON LA-TANGIPAHOA LA-PEARL RIVER MS-ST. TAMMANY LA-
206 PM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR WEST CENTRAL PEARL RIVER COUNTY...AND NORTHWESTERN ST. TAMMANY...
SOUTHERN TANGIPAHOA AND SOUTHEASTERN WASHINGTON PARISHES...
AT 200 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOLSOM TO 6 MILES SOUTH OF ROBERT...MOVING NORTHEAST
AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENON...
ABITA SPRINGS...BOGALUSA...SUN...BUSH AND CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3085 8975 3051 8980 3032 9045 3033 9047
3037 9047 3038 9050 3064 9050
TIME...MOT...LOC 2005Z 247DEG 50KT 3067 9017 3045 9027
$$
95/DM275
WWUS54 KLIX 012021
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST TUE FEB 1 2011
LAC105-012031-
/O.CAN.KLIX.SV.W.0008.000000T0000Z-110201T2045Z/
TANGIPAHOA LA-
221 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TANGIPAHOA PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3085 8975 3051 8980 3039 9024 3060 9025
3072 9022
TIME...MOT...LOC 2021Z 247DEG 50KT 3075 8993 3053 9003
$$
LAC103-117-MSC109-012045-
/O.CON.KLIX.SV.W.0008.000000T0000Z-110201T2045Z/
WASHINGTON LA-PEARL RIVER MS-ST. TAMMANY LA-
221 PM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR WEST CENTRAL PEARL RIVER COUNTY...AND NORTHWESTERN ST. TAMMANY
AND SOUTHEASTERN WASHINGTON PARISHES...
AT 218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SUN TO COVINGTON...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF BOGALUSA TO COVINGTON...
MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSH
AND CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3085 8975 3051 8980 3039 9024 3060 9025
3072 9022
TIME...MOT...LOC 2021Z 247DEG 50KT 3075 8993 3053 9003
$$
95/DM699
WWUS54 KLIX 012040
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 PM CST TUE FEB 1 2011
LAC103-117-MSC109-012050-
/O.EXP.KLIX.SV.W.0008.000000T0000Z-110201T2045Z/
WASHINGTON LA-PEARL RIVER MS-ST. TAMMANY LA-
240 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PEARL RIVER
COUNTY...AND NORTHWESTERN ST. TAMMANY AND SOUTHEASTERN WASHINGTON
PARISHES WILL EXPIRE AT 245 PM CST...
THESE STORMS ARE NO LONGER SEVERE...BUT ARE STILL CAPABLE OF
PRODUCING STRONG WIND GUSTS OF UP TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3085 8975 3051 8980 3039 9024 3060 9025
3072 9022
TIME...MOT...LOC 2040Z 247DEG 50KT 3084 8964 3062 8974
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:57 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 1, 11:57 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CST TUE FEB 1 2011
.AVIATION...
...18Z TAF ISSUANCE...
WIDESPREAD SHOWERS HAVE DEVELOPED AHEAD OF THE MAIN LINE AND WILL
AFFECT ALL 8 TAF SITES THROUGH 22Z. ERGO...PREVAILING IFR
CONDITION WILL THE RULE WITH TEMPO VLIFR CONDITIONS DUE TO VIS
RESTRICTIONS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONTAL
PASSAGE FOR ALL TAF SITES BETWEEN 22Z AND 02Z WITH STRONG WINDS.
CEILING WILL ASCEND OVERNIGHT AS COLD AIR PUSHES IN FROM THE
NORTH.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
FOR THE FOLLOWING ZONES: EAST FELICIANA...POINTE
COUPEE...ST. HELENA...AND WEST FELICIANA.
WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
FOR THE FOLLOWING ZONES: AMITE...PIKE...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 1, 12:31 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1231 PM CST TUE FEB 1 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-021845- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1231 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON FOR THE ENTIRE OUTLOOK AREA. THE MAIN TIME FRAME APPEARS TO BE DURING THE AFTERNOON HOURS AND ALL MODES OF SEVERE WEATHER ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA. A VERY STRONG SYSTEM WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND DRAG A COLD FRONT THROUGH THE REGION THIS AFTERNOON AND EVENING. THIS SYSTEM WILL HAVE AMPLE SHEAR... MOISTURE AND FORCING TO WORK WITH BUT INSTABILITY WILL BE A LIMITING FACTOR IN COVERAGE OF SEVERE STORMS. LARGE HAIL... DAMAGING STRAIGHT LINE WINDS...AND EVEN A FEW TORNADOES WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE. STORM TOTAL RAINFALL WILL GENERALLY BE AROUND 1 INCH. HOWEVER...LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. THE THREAT OF THUNDERSTORMS WILL END AROUND 2 PM NEAR BATON ROUGE AND THE SOUTHWEST CORNER OF MISSISSIPPI. WINDS... THIS STORM SYSTEM WILL ALSO BRING STRONG WINDS TO THE LAND AND COASTAL WATERS TODAY THROUGH WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR ALL LAND AREAS THIS AFTERNOON...AND FOR COASTAL SOUTHEAST LOUISIANA THIS EVENING. WINDS WILL GENERALLY RANGE FROM 20 TO 25 MPH SUSTAINED AHEAD OF THE FRONT WITH GUSTS POSSIBLY APPROACHING 35 MPH. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT TODAY THROUGH WEDNESDAY AFTERNOON. WINDS OF 20 TO 30 KNOTS WILL BE POSSIBLE OVER ALL OF THE GULF WATERS DURING THIS TIME AND SEAS COULD REACH 9 FEET IN THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MARINE... A SMALL CRAFT ADVISORY WILL STILL BE EFFECT FOR MUCH OF THE COASTAL WATERS WITH WINDS TO 20 TO 25 KNOTS AND HIGH GUSTS. SEAS OF 9 FEET ARE STILL POSSIBLE IN THE OUTER WATERS. WINTER PRECIPITATION... THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION ACROSS SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES INCLUDING PARTS OF THE BATON ROUGE METRO THURSDAY MORNING INTO THROUGH FRIDAY MORNING AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO A COLD AIRMASS. AT THIS TIME THE MAIN CONCERN APPEARS TO BE FREEZING RAIN AND SLEET BUT CONFIDENCE IS LOW RIGHT NOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON. AFTER TODAY IT MAY BE NEEDED AGAIN IN ANTICIPATION OF WINTER WEATHER THURSDAY AND FRIDAY..FEBRUARY THIRD AND FOURTH. 22/TD
In the hours before
Special weather statement, Feb 1, 8:45 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 AM CST TUE FEB 1 2011 LAZ034>037-046>048-MSZ068-069-011700- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- ST HELENA-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 845 AM CST TUE FEB 1 2011 ...LINE OF STRONG THUNDERSTORMS APPROACHING EAST CENTRAL LOUISIANA INCLUDING THE BATON ROUGE METRO AREA... A LINE OF STRONG THUNDERSTORMS...MAINLY ACROSS WESTERN LOUISIANA... WAS MOVING EAST AT 40 MILE AN HOUR. THIS LINE WILL REACH EXTREME SOUTHWEST MISSISSIPPI AROUND 11 AM THIS MORNING AND APPROACHING THE NORTHERN PARTS OF THE BATON ROUGE METRO AREA JUST BEFORE NOON. GUSTY WINDS UP TO 40 MILES AN HOUR...HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS. A FEW STORMS MAY BE SEVERE. REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.
Special weather statement, Feb 1, 12:44 PM CST, 57 minutes before
LAZ037-046>050-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1244 PM CST TUE FEB 1 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING IBERVILLE PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH... AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF PORT ALLEN TO 19 MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 50 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... ADDIS...BRUSLY...BAYOU SORREL...BATON ROUGE AIRPORT...BAKER...BATON ROUGE...GARDERE...WESTMINSTER...WHITE CASTLE...OAK HILLS PLACE... GREENWELL SPRING...CARVILLE...WATSON...PRIDE...DENHAM SPRINGS... GEISMER...PRAIRIEVILLE...WALKER...LIVINGSTON...MONTPELIER AND GREENSBURG THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Feb 1, 12:48 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 1 S LIVONIA 30.55N 91.55W
02/01/2011 POINTE COUPEE LA LAW ENFORCEMENT
POINTE COUPEE SHERIFFS OFFICE REPORTED TREES DOWN ALONG
HIGHWAY 411 BETWEEN LIVONIA AND MARINGOUIN.
1240 PM HAIL ERWINVILLE 30.53N 91.41W
02/01/2011 E0.88 INCH WEST BATON ROUGE LA EMERGENCY MNGR
WEST BATON ROUGE EMERGENCY MANAGEMENT REPORTED NICKEL
SIZED HAIL IN ERWINVILLE.
&&
98/SOSpecial weather statement, Feb 1, 1:26 PM CST, 15 minutes before
LAZ038-040-046-049-050-056>058-012030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 126 PM CST TUE FEB 1 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING IBERVILLE PARISH... LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...ST. JAMES PARISH...ASCENSION PARISH... ST. TAMMANY PARISH... AT 123 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NAPOLEONVILLE...OR ABOUT 3 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DONALDSONVILLE...CONVENT...SORRENTO...LUTCHER...GRAMERCY... GARYVILLE...EDGARD...RESERVE...WHITEHALL...LAPLACE...KILLIAN... PONCHATOULA...MADISONVILLE...MANDEVILLE AND COVINGTON THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Feb 1, 1:41 PM CST, 0 minutes before
LAZ049-056>062-065>067-012045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 141 PM CST TUE FEB 1 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...ST. JAMES PARISH...ASCENSION PARISH...JEFFERSON PARISH...ORLEANS PARISH... LAFOURCHE PARISH...TERREBONNE PARISH... AT 137 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF DONALDSONVILLE TO 38 MILES SOUTHWEST OF HOUMA...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LUTCHER...GRAMERCY...THIBODAUX...SCHRIEVER...GARYVILLE...GRAY... RESERVE...BAYOU CANE...EDGARD...LAPLACE...RACELAND...MATHEWS... NORCO...HAHNVILLE...DULAC...NEW SARPY...LOCKPORT...DESTREHAN...DES ALLEMANDS...BOUTTE...CHAUVIN...MONTEGUT...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...WAGGAMAN...METAIRIE...HARAHAN...LAROSE... WESTWEGO...GALLIANO...CUT OFF...BRIDGE CITY AND AVONDALE THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:05 AM CST | Hard Freeze Warning | LIX | East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 27 hr |
| Feb 1, 5:05 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 25 hr |
| Feb 1, 11:01 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 59 min |
| Feb 1, 11:37 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Feb 1, 12:00 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 45 min |
| Feb 1, 12:16 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 44 min |
| Feb 1, 12:45 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 60 min |
| Feb 1, 12:53 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 57 min |
| Feb 1, 1:05 PM CST | Special Marine Warning | LIX | 55 min | |
| Feb 1, 1:17 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 58 min |
| Feb 1, 1:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 1, 1:59 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 1, 2:11 PM CST | Severe Thunderstorm Warning | LIX | Washington | 49 min |
| Feb 1, 3:04 PM CST | Special Marine Warning | LIX | 26 min | |
| Feb 1, 3:20 PM CST | Special Marine Warning | LIX | 115 min | |
| Feb 1, 3:45 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 1, 4:45 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 1, 5:10 PM CST | Special Marine Warning | LIX | 31 min | |
| Feb 1, 2:58 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 32 min |
| Feb 1, 4:42 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.